Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 4, NWS Springfield, MO

February 26, 202434 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Feb 26, 2024, 12:39 PM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 27, 2024, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 12:39 PM CST (18:39 UTC)
In effect from
Feb 27, 2024, 9:00 AM CST
Expired
Feb 27, 2024, 9:00 PM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS73 KSGF 261839
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1239 PM CST Mon Feb 26 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271945-
/O.NEW.KSGF.WI.Y.0004.240227T1500Z-240228T0300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
1239 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 to 50
  mph expected. A few gusts greater than 50 mph are possible.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Very dry air in addition to the strong
  winds will lead to critical fire weather conditions. Burning is
  strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Titus
3 follow-up statements
251 
WWUS73 KSGF 271207
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
607 AM CST Tue Feb 27 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280300-
/O.CON.KSGF.WI.Y.0004.240227T1500Z-240228T0300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
607 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 to 50 
  mph expected. A few gusts greater than 50 mph are possible.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Very dry air in addition to the strong 
  winds will lead to critical fire weather conditions. Burning 
  is strongly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
093 
WWUS73 KSGF 272030
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
230 PM CST Tue Feb 27 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280300-
/O.CON.KSGF.WI.Y.0004.000000T0000Z-240228T0300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
230 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 to 55
  mph.

* WHERE...Portions of southeast Kansas and central, east 
  central, south central, southwest and west central Missouri.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Very dry air in addition to the strong
  winds has resulted in critical fire weather conditions. Numerous
  wildfires are occuring across the Ozarks. Burning is strongly
  discouraged!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Titus
418 
WWUS73 KSGF 280254
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
854 PM CST Tue Feb 27 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280400-
/O.EXP.KSGF.WI.Y.0004.000000T0000Z-240228T0300Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, 
Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada,
Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, 
Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, 
Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, 
Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, 
Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, 
Pottersville, Siloam Springs, South Fork, West Plains, 
White Church, Teresita, Winona, Birch Tree, Montier, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
Silver Dollar City, Branson, Hollister, Kirbyville, 
Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer,
Alton, Couch, Greer, Thomasville, and Wilderness
854 PM CST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Gusty winds to 20 to 30 mph will continue overnight at times but
wind gusts up to 45 mph are no longer expected.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:27 AM CST, 1 hour 12 minutes earlier. Its key messages:

  • Fire Danger: Elevated to locally Significant today (Red Flag Warning from 10AM to 6PM), widespread Significant possible Tuesday. Elevated to Significant Wednesday. Elevated Thursday and Friday.
  • Near record high temperatures (20-25 degrees above normal) today and Tuesday.
  • 30-40% chance of showers and thunderstorms late Tuesday evening into Tuesday night. There is a low threat (5-15% chance) of damaging wind gusts and small hail east of Hwy 65 with the greatest chances in the eastern Ozarks.
  • Potential for light wintry mix late Tuesday night into Wednesday morning, but impacts are unlikely at this time.
Area forecast discussion, Feb 26, 11:27 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1127 AM CST Mon Feb 26 2024

.KEY MESSAGES...

- Fire Danger: Elevated to locally Significant today (Red Flag
  Warning from 10AM to 6PM), widespread Significant possible
  Tuesday. Elevated to Significant Wednesday. Elevated Thursday
  and Friday.

- Near record high temperatures (20-25 degrees above normal)
  today and Tuesday.

- 30-40% chance of showers and thunderstorms late Tuesday
  evening into Tuesday night. There is a low threat (5-15%
  chance) of damaging wind gusts and small hail east of Hwy 65
  with the greatest chances in the eastern Ozarks.

- Potential for light wintry mix late Tuesday night into
  Wednesday morning, but impacts are unlikely at this time.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 400 AM CST Mon Feb 26 2024

The upper-level pattern is currently characterized by broad
westerly flow with a zonal polar jet along the US/CAN border,
and a quasi-zonal subtropical jet across the southern CONUS. The
westerly flow at 850 mb and above is advecting warm and very dry
air from the desert southwest into the central CONUS, including
our area. The east side of a longwave ridge within the
subtropical jet is positioned over our area. This paired with moderate
southerly surface flow will allow temperatures to warm more
today across SW MO.

Red Flag Warning from 10AM to 6PM today:

Last night's observed sounding came in at 0.25in PWAT with a
very noticeable dewpoint depression through the whole column.
Given the current synoptic pattern described above, the dry air
will continue today. However, a developing surface low all the
way up in North Dakota will increase S'ly winds to 10-20 mph
which will begin to advect some gulf moisture north into our
area. Current dewpoints are in the upper 30s and even the NBM
10th percentile brings in upper 40s dewpoints by early
afternoon. The dewpoint gradient is forecast to set up along the
Hwy 54/Hwy 7 corridor, leaving our northern counties in a
slightly drier air mass. Minimum relative humidities will range
from 20-40% with lower values north of the aforementioned
dewpoint gradient. These low RHs with wind gusts up to 20-30
mph, and observed fuel moisture around 6-7%, is prompting a Red
Flag Warning for Benton, Camden, Pulaski, and Phelps counties
northward. In this region, fire danger could reach to
significant in localized areas. Elsewhere, fire risk will be
elevated except for a limited risk in the eastern Ozarks.

Near record high temperatures today and Tuesday:

With another burst of WAA in the low-levels (850 mb temps will
reach 14-16C today, which is near record high) and a ridge axis
to our west, temperatures will once again reach near record
highs. Increasing cloud cover should keep highs below 80F, but
chances are still high (70-80%) that records will be broken
today.

Temperatures will climb higher Tuesday as WAA continues and 850
mb temps forecast to be in the 16-20C range. This would be a
record high according to the SPC Sounding Climatology. Surface
temperatures are then expected to warm into the lower 80s. The
EFI Shift of Tails is lit up like a Christmas tree across
central MO, maxing out at 1.0. Springfield may come close to
the all-time record high for February, which is 84F set in
1911/2017. The NBM above the 50th percentile does get this warm,
but opted for the lower forecast given a good amount of cloud
cover forecasted.

The Climate section below lists all the records at each climate
site that are being challenged today and Tuesday.

Widespread Significant Fire Weather Risk possible Tuesday:

A trough in the polar jet will drop into the central and
northern Plains during the day Tuesday while the subtropical jet
takes on more WSW'ly flow across the south-central Plains. The
dynamics of both will promote an elongated "banana low" pressure
pattern at the surface that will move ESE through MN/IA/north
MO. The surface cyclogenesis will tighten the pressure gradient
and intensify SW'ly winds to 20-30 mph (with gusts of 35-45 mph)
and subsequent moisture advection into southern MO. An initial
moisture surge of lower 50 dewpoints Tuesday morning will slowly
exit east as a dryline associated with the surface cyclone
slowly pushes into the region. Current HREF mean has this
dryline along a line from Joplin to Camdenton by noon. Some Hi-
Res models like the RRFS and HRRR suggest a secondary pseudo-
dryline develop ahead of the first dryline somewhere along a
line from Branson to Salem by 2 PM. This pseudo-dryline is
likely formed by increased mixing down of dry air aloft just
behind a pre-frontal convergence/circulation boundary/zone. The
two drylines will create sharp dewpoint/RH humidity gradients
with 45-55% RHs east of a Branson-Salem line, 30-40% east of a
Joplin-Camdenton line, and 25-30% west of that same line. This
will have implications on the early development of fire weather,
so it will be important to monitor the position of the dryline
and the associated sharp drops in RH.

All of these words basically just mean that the stage is set for
widespread significant fire weather risk across our area from
west to east as the drylines progress. Current forecast has
MinRHs down to 20-25% along the MO/KS border and 25-30% for all
other areas. The HREF outputs a 20% chance of RHs being below
25%, however, recent runs of the NAM and NSSL have had dewpoints
5-10F too high (WOW!) and are likely skewing those
probabilities. The HRRR and RAP have been close to observed
dewpoints, so if those models are to be given more weight,
MinRHs could drop to around 20% throughout the CWA once the
dryline passes. The low RHs and winds of 20-30 mph with gusts
up to 35-45 mph will likely prompt another Red Flag Warning for
Tuesday. This will be evaluated in the next forecast package
today.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 400 AM CST Mon Feb 26 2024

30-40% chance of thunderstorms with a low threat (5-15% chance)
of severe weather (damaging wind and small hail) Tuesday:

Fire weather looks to be the main headline Tuesday, however,
there is still a chance of thunderstorms, and perhaps a severe
thunderstorm or two, on the same day. This seems
counterintuitive, but areas east of the aforementioned drylines
will be within a relatively warm/moist sector characterized by
500-1000 J/kg of MLCAPE. The nose of the subtropical jet will
overspread the region and generate 0-6km bulk shear vectors of
>60 kts with elongated and relatively straight hodographs. This
CAPE/Shear combo is certainly an anomaly for February with the
eastern Ozarks within 1 shift of tail and an EFI of 0.8-0.9. The
kinematics and thermodynamics (to a certain extent) are there to
support organized thunderstorms, possibly severe.

The uncertainty comes down to convective initiation, in large
part due to meager moisture and synoptic support. Even ahead of
the dryline, moisture will be limited with dewpoints in the
lower 50s for Dent/Shannon/Texas/Howell/Oregon counties where
the SPC currently has a slight (2/5; 15%) risk for severe
storms. The low-level profiles here exhibit relatively deep
mixed layers with LCL heights pushing 2000 meters. This means a
good amount of synoptic lift is needed to aid in convective
initiation, and many CAMs struggle to initiate anything up to 6
PM. This is likely due to the pseudo-dryline being too weak of
a surface forcing mechanism as well as the subtropical jet being
in such a position that the positive vorticity advection
maximum is displaced to the north and the right exit region and
associated subsidence is closer to our forecast area than the
left exit region.

West of the counties mentioned above and east of Hwy 65, the
SPC has a marginal (1/5; 5%) risk for severe weather. Here,
moisture will be even more limited in the mid-40s making it even
more unlikely for any convective initiation.

The most likely scenario for severe weather across the region
will be when the strong cold front surges south through the area
after 8-10 PM. Given a very sharp cold front and still some
elevated MUCAPE around 250-1000 J/kg (with higher values to the
east), a quick line of showers/thunderstorms is possible (30-40%
chance). With an intense background wind field yielding 50-60kt
storm motions, damaging winds would be the primary threat with
these storms. This line would be most likely to form somewhere
along and east of Hwy 65 and move ESE through the eastern
Ozarks.

Potential for light wintry mix late Tuesday night:

The cold front will be a doosie, bringing in a whopping 50
degree temperature swing. Highs in the lower 80s Tuesday
afternoon will quickly drop to the upper 20s by 6 AM Wednesday
morning. With such cold temperatures and such strong forcing, a
band of post-frontal wintry precipitation may follow the
passage of the cold front (30-40% chance). Given that quite a
bit of dry air is behind this system and the cold front will
drop through quickly, the precipitation will likely be light
with minimal impacts, especially since ground temps will be warm
since the previous day was in the 80s! At the moment, NBM
outputs initially sleet transitioning to light snow, but trends
will continue to be monitored for a more likely precipitation
type and timing.

Elevated to Significant Fire Risk Wednesday through Friday:

Very dry air will fill in behind the cold front and drop
RH values into the 20-30% range Wednesday. The eastern Ozarks
will be in the lower range around 20-25%. NW'ly winds behind the
front will also be moderate at 10-15 mph with gusts up to 20-30
mph. This will promote an elevated fire risk for much of the CWA
with a significant risk where those values are more extreme in
the eastern Ozarks.

Following Wednesday, temperatures will slowly warm from the
lower 50s on Thursday, to the lower 70s on Saturday and Sunday.
The moisture levels will still be somewhat low, creating
elevated fire risk in some portions of the CWA Thursday and
Friday before tapering off into the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1118 AM CST Mon Feb 26 2024

With IFR conditions persisting through this TAF period,
attention is on winds. Today will continue to see breezy
southerly winds, followed by LLWS late this evening into early
Tuesday. Strong southwest winds develop on Tuesday with gusts of
35-50+ knots in the afternoon.

A cold front will move through late Tuesday into Tuesday night.
Chances of seeing measurable precipitation with the front are
low, but a wind shift to the northwest or north will occur
followed by much cooler conditions Wednesday.

&&

.CLIMATE...
Issued at 400 AM CST Mon Feb 25 2024

Below is the list of temperature records in jeopardy today and
Tuesday. The values in parentheses are the chances to break the
record according to the NBM:

February 26:
KSGF: 77/1996 (81% chance to break)
KJLN: 81/1996 (20% chance to break)
KVIH: 75/1996 (98% chance to break)
KUNO: 76/1961 (61% chance to break)

February 27:
KSGF: 77/1976 (94% chance to break)
KJLN: 76/1976 (99% chance to break)
KVIH: 76/1976 (98% chance to break)
KUNO: 77/1976 (92% chance to break)

Record High Minimum Temperatures:

February 27:
KSGF: 55/1981 (37% chance to break)

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Red Flag Warning until 6 PM CST this evening for MOZ055>058-
     069>071.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Titus
CLIMATE...Price
Hazardous weather outlook, Feb 26, 5:32 AM CST, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
532 AM CST Mon Feb 26 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
532 AM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Very warm temperatures, low humidity, and gusty SW'ly winds today
will create an elevated fire risk with localized areas of
significant risk. A Red Flag Warning is currently in effect from
10 AM to 6 PM for our northern counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The most significant fire danger is forecast to be on Tuesday
with wind gusts of 35 to 45 mph and relative humidities down to
20-25%, especially toward the MO/KS border.

Thunderstorm chances return by late Tuesday. For areas east of
Highway 65, there is a marginal (1/5; 5%) risk for severe weather
with Dent and Shannon counties in a slight (2/5; 15%) risk. The
most likely scenario for severe weather is for a quick line of
showers/thunderstorms to form along the cold front after 8-10 PM
and move SE across our eastern forecast area. Damaging winds and
small hail appear to be the greatest threat.

After Tuesday, another elevated to significant fire risk day will
occur on Wednesday due to dry air and gusty winds. Then an
elevated risk will exist for portions of our forecast area
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 12:52 PM CSTRed Flag WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 25 more31 hr

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.